Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Bismarck, ND

May 18, 2013Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 8:12 PM CDT for Kidder County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 8:12 PM CDT (01:12 UTC)
Expired
May 18, 2013, 9:15 PM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Kidder County, ND

The radar

The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 8:45 PM CDTTSTM WND GST 652 E Horsehead Lake, NDPEA SIZE HAIL.
May 18, 8:48 PM CDTHAIL 14 Sw Pettibone, NDHEAVY RAIN JUST BEGAN AND HAIL ONGOING AT THE TIME OF THE CALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 5:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KBIS 190112
SVRBIS
NDC043-190215-
/O.NEW.KBIS.SV.W.0008.130519T0112Z-130519T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 915 PM CDT

* AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF  
  HORSEHEAD LAKE...AND MOVING EAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF          
  NORTHERN KIDDER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...      
  PETTIBONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4696 9995 4712 10007 4733 9948 4690 9949
TIME...MOT...LOC 0111Z 271DEG 20KT 4706 9981

HAIL...1.50IN
WIND...60MPH

$$

TM
2 follow-up statements
481 
WWUS53 KBIS 190126
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT SAT MAY 18 2013

NDC043-190215-
/O.CON.KBIS.SV.W.0008.000000T0000Z-130519T0215Z/
KIDDER ND-
826 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIDDER COUNTY UNTIL 915 PM CDT...

AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HORSEHEAD 
LAKE...OR 15 MILES NORTHEAST OF STEELE...AND MOVING EAST AT 25 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

THIS THUNDERSTORM SHOWS SIGNS OF ROTATION. SEVERE THUNDERSTORMS CAN 
PRODUCE TORNADOES WITH LITTLE TO NO ADVANCED WARNING.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF 
NORTHEASTERN KIDDER COUNTY...INCLUDING HORSEHEAD LAKE AND PETTIBONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF ON OR NEAR HORSEHEAD LAKE OR LAKE WILLIAMS...GET AWAY FROM THE 
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4696 9991 4718 9989 4733 9948 4690 9949
TIME...MOT...LOC 0122Z 271DEG 20KT 4706 9972

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH

$$

TM
358 
WWUS53 KBIS 190203
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
903 PM CDT SAT MAY 18 2013

NDC043-190211-
/O.CAN.KBIS.SV.W.0008.000000T0000Z-130519T0215Z/
KIDDER ND-
903 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR THE CENTRAL PART OF KIDDER 
COUNTY HAS BEEN CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST AND WAS CROSSING 
INTO STUTSMAN COUNTY. THEREFORE...THE WARNING FOR CENTRAL KIDDER 
COUNTY HAS BEEN CANCELLED.

LAT...LON 4696 9991 4718 9989 4733 9948 4690 9949
TIME...MOT...LOC 0201Z 271DEG 20KT 4706 9940

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:54 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 18, 5:54 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
554 PM CDT SAT MAY 18 2013

.UPDATE...
ISSUED AT 554 PM CDT SAT MAY 18 2013

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH
CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING
RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE
THUNDERSTORMS THROUGH TONIGHT.

LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS
HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE
SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE
THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW
OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO
NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR
SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL
HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER
INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER
SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT
FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER.

USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST
LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO
SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE
EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD
INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE
WEATHER BEING ALONG AND SOUTH OF I-94.

THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST
THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE
NORTHERN PLAINS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 302 PM CDT SAT MAY 18 2013

THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE
PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE
TUESDAY.

THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC
MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER
LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A
BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND
TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND
PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE
EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID
TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE
H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR
QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC
GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS
SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER
BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID
WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT
EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND
STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING.

BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE
PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL
TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL
BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW
DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING
WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 554 PM CDT SAT MAY 18 2013

SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS
THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL
BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
SHORT TERM...JWS
LONG TERM...LTH
AVIATION...KS
Hazardous weather outlook, May 18, 6:39 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT SAT MAY 18 2013

NDZ004-012-192345-
BOTTINEAU-MCHENRY-
639 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT
WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND
FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE
MAIN PAGE.

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER
OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE.
ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE
RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345-
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY.
WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.

EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND
TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL
SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS.
MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN
THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
BOWMAN-
639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE
STORMS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH
MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL
CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES
ALONG MAINSTEM RIVERS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS/SCHECK

In the hours before

Special weather statement, May 18, 5:17 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
417 PM MDT SAT MAY 18 2013

NDZ041-042-044-045-182300-
ADAMS-GRANT-HETTINGER-SIOUX-
417 PM MDT SAT MAY 18 2013

...SPECIAL WEATHER STATEMENT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES EAST HETTINGER IN EAST CENTRAL ADAMS
COUNTY...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

*RESIDENTS IN EAST ADAMS...SOUTHEAST HETTINGER...AND SOUTHWEST GRANT
COUNTIES SHOULD REMAIN ON ALERT FOR THIS THUNDERSTORM.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TARDIF-HUBER
Special weather statement, May 18, 5:57 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM MDT SAT MAY 18 2013

NDZ042-045-182330-
GRANT-SIOUX-
457 PM MDT SAT MAY 18 2013

...SPECIAL WEATHER STATEMENT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER 22 MILES SOUTHWEST OF LEITH...MOVING
NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN SOUTHERN GRANT COUNTY SHOULD REMAIN ON ALERT FOR THIS
THUNDERSTORM.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TARDIF-HUBER
Local storm report, May 18, 7:02 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             6 S ST. GERTRUDE        46.20N 101.31W
05/18/2013  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

            HAIL BEGAN ARROUND 645 PM MDT AND ENDED AROUND 655 PM
            MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.

&&

KROLAK
Local storm report, May 18, 7:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             6 S ST. GERTRUDE        46.20N 101.31W
05/18/2013  E1.75 INCH       GRANT              ND   TRAINED SPOTTER

            HAIL BEGAN ARROUND 545 PM MDT AND ENDED AROUND 555 PM
            MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.

&&

CORRECTED REMARKS

KROLAK
Special weather statement, May 18, 7:26 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT SAT MAY 18 2013

NDZ018-190115-
DUNN-
626 PM MDT SAT MAY 18 2013

...THUNDERSTORMS WERE DEVELOPING OVER WESTERN FOR DUNN COUNTY...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MANNING...MOVING VERY
SLOWLY NORTHEAST...AT 10 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...AND HEAVY RAIN WILL
OCCUR WITH THIS STORM.

THE THUNDERSTORM WILL GENERALLY REMAIN WEST OF A LINE FROM MANNING
TO KILLDEER THROUGH 715 PM MDT.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JP MARTIN
Special weather statement, May 18, 8:06 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
806 PM CDT SAT MAY 18 2013

NDZ036-190200-
KIDDER-
806 PM CDT SAT MAY 18 2013

...THUNDERSTORMS WERE MOVING THROUGH NORTHERN KIDDER COUNTY...

AT 800 PM CDT...STRONG THUNDERSTORMS WERE OVER NORTHERN KIDDER
COUNTY...NORTH OF INTERSTATE 94...IN THE TUTTLE AND ROBINSON AREAS
...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND HEAVY RAIN...ALONG WITH WINDS UP TO 40 MPH AND
FREQUENT LIGHTNING...ARE EXPECTED WITH THE STORMS.

* THE THUNDERSTORM WILL BE NEAR...
  HORSEHEAD LAKE BY 820 PM CDT...
  ROBINSON BY 830 PM CDT...
  LAKE WILLIAMS BY 900 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux51 min
May 18, 8:50 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman55 min
May 18, 9:22 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman53 min
May 18, 9:35 PM CDTSevere Thunderstorm WarningBISGolden Valley, Slope40 min
May 18, 9:43 PM CDTSevere Thunderstorm WarningBISStutsman32 min
May 18, 10:15 PM CDTSevere Thunderstorm WarningBISStutsman60 min
May 19, 4:18 AM CDTFlood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more47 hr
May 19, 12:58 PM CDTRiver Flood WarningBISStutsman72 hr
May 19, 2:44 PM CDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more40 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.